Bernoulli disjointness

Eli Glasner, Todor Tsankov, Benjamin Weiss, Andy Zucker

Research output: Contribution to journalArticlepeer-review


Generalizing a result of Furstenberg, we show that, for every infinite discrete group G, the Bernoulli flow 2G is disjoint from every minimal G-flow. From this, we deduce that the algebra generated by the minimal functions A(G) is a proper subalgebra of ℓ(G) and that the enveloping semigroup of the universal minimal flow M(G) is a proper quotient of the universal enveloping semigroup βG. When G is countable, we also prove that, for any metrizable, minimal G-flow, there exists a free, minimal flow disjoint from it and that there exist continuum many mutually disjoint minimal, free, metrizable G-flows. Finally, improving a result of Frisch, Tamuz, and Vahidi Ferdowsi and answering a question of theirs, we show that if G is a countable group with infinite conjugacy classes, then it admits a free, minimal, proximal flow.

Original languageEnglish
Pages (from-to)615-651
Number of pages37
JournalDuke Mathematical Journal
Issue number4
StatePublished - 15 Mar 2021


Dive into the research topics of 'Bernoulli disjointness'. Together they form a unique fingerprint.

Cite this